Discussion in 'General Parenting' started by Tiapet, Jan 10, 2013.

  1. Tiapet

    Tiapet Old Hand

    Just a cautionary warning....

    Ms. Queen was put on invega. She was also on Trazadone and Concerta. She had been on the later 2 for some time and no problems. Concerta for years. She has been on Invega for almost 2 months now. The first night she took it she experienced Dyspepsia (:[FONT=Verdana, Arial, Helvetica, sans-serif] a sensation of pricking, tingling, or creeping on the skin having no objective cause and usually associated with injury or irritation of a sensory nerve or nerve root)- for her it was like bugs crawling under her skin all over her body. Even after a shower it didn't stop. Giving Benedryl calmed some of it but not all. The second night we pre-empted it with Benedryl first. Third night no Benedryl and none of those feelings so body apparently adjusted. Moving forward about a week and a half to two weeks into taking it she started feeling sick to her stomach and "out of it". Knew it was probably more adjusting. Headaches and shakes of the hands. Forward more and she began getting really dizzy and [/FONT][FONT=Verdana, Arial, Helvetica, sans-serif]nausea[/FONT][FONT=Verdana, Arial, Helvetica, sans-serif] and sweaty/clammy. Around a month in she literally began throwing up almost daily at random times day and night while still experiencing these other symptoms. Her walking became unstable at times progressing forward in time. At a month and a half we were full blown with all of these things and she was having blurry vision and not able to see from time to time, and 3 times last week she had a nose bleed out of now where pretty good. Now we are at present. In the last 3 days her right leg went numb and at times it traveled all the way up to her shoulder.

    It was at this point I knew things were wrong. Ok well not quite. I questioned if these things were bad but you need to realize that my difficult child is a HUGE hypochondriac as well and she always seems to report something like this on a daily basis and more. Unless someone can witness or verify these things are occurring we take a "wait and see" approach. That's what we, her worker who sees her outside the house and in school setting, and I did to see if we could see them happening. It is very common for some of those things to happen in reference to avoidance of situations with her (feeling sick to stomach, etc). When we began to see a pattern of physical sickness then we knew it was a "side effect" of the medication but not one that was serious enough to necessarily warrant taking her off as it was still soon into it.

    I was going to take her to her primary doctor to check on any potential health issues brewing as well in case it wasn't just the medication reactions once the numbness started because she does have orthopedic issues that could potentially cause this too. I called the office and of course they ask for reason for visit and I describe symptoms. They said take her to ER. That's exactly what I did. Got her from school and took her straight there.

    After 5 1/2 hours in ER, urine test, CAT scan and an ultrasound of leg to check for any potential blood clots (this medication has the potential to do this) and finding her blood pressure much higher then it should be (144/95), they released her and sent her home and said it was reaction to the medication! HELLO??? So leave her on it? Put call into her psychiatrist for weening off because that's what must be done but in mean time I have a difficult child who is throwing up randomly, trying to get through school, dizzy, unbalanced walking and who gets the sweats/clammy, blurry vision and can't see at times to do work. GREAT! She can't afford to miss time off of school because she already misses so much from all her appointments. I feel so bad for her.

    So my warning to you is that this medication can be dreadful and potentially harmful. I am of the thought at the moment that the ER should have done more, based on the information not only in pamphlet but online (website of manufacturer too). They should have done an EKG (can effect the heart in many ways, should have done blood test (can effect sugar levels). If the primary doctor was of the thought that there was potentially a clotting issue or stroke/mini strokes happening with what's going on, don't you think an ER would? And this was at a CHILDREN's HOSPITAL no less? In the last week the run in's I've had with 3 different hospitals mishandling 3 different cases has been unreal. It's truly scary and my doctor wants me to go back to the ER for ME again today? Um no thanks!

    But enough of that. The warning was and is of how bad this stuff was for my difficult child. She experienced:

    Parathesthesia -
    [/FONT]: a sensation of pricking, tingling, or creeping on the skin having no objective cause and usually associated with injury or irritation of a sensory nerve or nerve root
    [FONT=Verdana, Arial, Helvetica, sans-serif]E[/FONT]pistaxis - : nosebleed
    Asthenia - : lack or loss of strength
    [FONT=Verdana, Arial, Helvetica, sans-serif]Blurred vision
    [/FONT][FONT=Verdana, Arial, Helvetica, sans-serif]Parkinsonism tremor
    High blood pressure

    These are ALL things listed that can potentially happen and DID happen to my daughter. This is one nasty medication. There is no weening, however, after all for her as she is on the lowest dose of it. I asked them how low will she continue to feel like this. They didn't know. So, we're going to take a shot in the dark and try Benedryl in hopes that it helps with some of this. It may or may not, they do not know.

  2. InsaneCdn

    InsaneCdn Well-Known Member

    Could be side effects of that medication... OR a bad medications interaction that should have been known and caught.
    We've had to juggle medications because of interactions - as in, best medication for problem A is X, and best medication for problem B is Y... but you can't have both.

    Either way it's no fun!
  3. Tiapet

    Tiapet Old Hand

    They said that it was ok for any of them to be mixed as I questioned trazadone and invega being mixed. Didn't have the problem until invega. That's where it began and got worse.
  4. TerryJ2

    TerryJ2 Well-Known Member

    Sounds clear-cut to me.

    This is a psychiatrist, right?
  5. TerryJ2

    TerryJ2 Well-Known Member

    Also, I know someone on Effexor who had her entire house fumigated, threw away all the mattresses, had the carpets cleaned, and almost gave away the cat ... and she thinks it's her Effexor. I agree. Not everyone has these reactions, but it's good to know, as you said, just in case.
    (Best case scenario, you waste thousands of dollars stripping down the house. Worst case, you end up in the ER with-worse symptoms.)